Oregon, 2006

Hail in Oregon, June 12, 2006

June 12, 2006 · NWS BOI · 1 event in 1 county or zone

Quarter size hail reported by spotter in Westfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

Quarter size hail reported by spotter in Westfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 12, 2:00 PM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 12, 2:00 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
300 PM MDT MON JUN 12 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...LATE AFTERNOON AND EVENING
THUNDERSTORMS OVER SOUTHEAST OREGON WILL BE MOVING NORTH AROUND 35
MPH AS STRONG SOUTHERLY FLOW AND ABUNDANT MOISTURE CONTINUE OVER THE
AREA. GUSTY WINDS AND HAIL POSSIBLE WITH THESE CELLS WHICH ARE AHEAD
OF A WEAK UPPER WAVE MOVING OVER OREGON AND WA THIS EVENING AND
OVERNIGHT. A WEAKENING H7 LOW HAS ALSO RACED N...TOWARDS LEWISTON
WITH SUBSIDENCE WARMING LEAVING SW IDAHO WEAKLY CAPPED AROUND 730
MBS/9K FT. FROM THE SW IDAHO VALLEYS TO THE NV BORDER... SIGNIFICANT
DRYING HAS MOVED IN WITH 18Z BOISE SOUNDING LOOSING A THIRD OF ITS
12Z PW...DOWN TO 0.6 AND WITH 18Z-20Z SFC DEW POINTS FALLING BY
10-22F FROM YESTERDAYS VALUES. LIMITED MOISTURE ACROSS WEST CENTRAL
MOUNTAINS FOR ISOLATED THUNDERSTORMS WITH GUSTY WINDS THIS EVENING.
THERMAL AXIS AND SURFACE LOW OVER SW IDAHO TONIGHT WILL BECOME A
MODERATE FRONT TUESDAY DUE TO INCREASING TEMPERATURE AND WIND
CONTRAST ACROSS FRONT. FOR EXAMPLE MAGIC VALLEY HEATS UP THROUGH THE
LOWER 80S IN MOSTLY SUNNY SKIES AS COOL MARITIME HIGH PRESSURE
PUSHES INTO OREGON AND ABUNDANT CLOUDS/PRECIP LIMIT SUN AND KEEP THE
AREA COOLER. FRONT STRENGTHENS AS IT MOVES THROUGH UPPER TREASURE
AND MAGIC VALLEY IN THE EARLY EVENING WITH PERIOD OF GUSTY WINDS
THROUGH THE VALLEYS LATE AFTN/EVENING. ALSO EXPECT FRONT TO BE THE
FOCUS FOR SCT THUNDERSTORMS WITH GUSTY WINDS. LOWER WET BULB ZERO
TEMPS EXPECTED TO KEEP THE HAIL THREAT OVER OREGON TONIGHT AND
TUESDAY THEN OVER ENTIRE CWFA TUESDAY NIGHT AND WEDNESDAY. ON
TUESDAY NIGHT AND WEDNESDAY THE NORTHERN BRANCH LOW FINALLY SHIFTS
INLAND DRAGGING MORE WIDESPREAD MOISTURE WITH NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH SE OREGON AND SW IDAHO...AS
TEMPERATURES RETURN TO NEAR AVERAGE.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE IS GOOD
AGREEMENT FOR WEDNESDAY NIGHT AND THURSDAY WITH SLIGHT CHANCE TO
CHANCE POPS AS THE DEEP LOW EJECTS NORTHEAST OVER THE CWA. THURSDAY
NIGHT THROUGH FRIDAY SEES A WEST RIDGE OF HIGH PRESSURE BUILD OVER
THE CWA FOR MOSTLY DRY CONDITIONS.  FRIDAY NIGHT THROUGH SUNDAY
ZONAL FLOW TAKES OVER FOR ONLY SLIGHT CHANCE OF POPS NORTH.  WEAK
TROUGHING MOVES INTO THE CWA MONDAY BUT POPS REMAIN SLIGHT CHANCE AS
MOST OF THE ENERGY IS NORTH NEAR CANADA.  TEMPERATURES WILL BE
WITHIN 5 DEGREES OF NORMAL THROUGH THE PERIOD.

&&

.AVIATION...VFR EXCEPT MVFR TO IFR VIS AND MVFR CEILINGS IN
SCATTERED THUNDERSTORMS OVER SOUTHEAST OREGON.  VFR OVER SOUTHWEST
IDAHO WITH ISOLATED EVENING THUNDERSTORMS.  LIGHT AND VARIABLE
SURFACE WINDS EXCEPT GUSTY NEAR THUNDERSTORMS.  LIGHT TO MODERATE
SOUTH WINDS ALOFT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....DH/MH
AVIATION.....DH
Hazardous weather outlook, Jun 12, 5:01 AM MST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
601 AM MDT MON JUN 12 2006

IDZ011>016-028>030-ORZ064-131215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
LOWER TREASURE VALLEY OR-
601 AM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES.

ORZ061>063-131215-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
501 AM PDT MON JUN 12 2006 /601 AM MDT MON JUN 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF
HARNEY...BAKER AND MALHEUR COUNTIES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF
HARNEY...BAKER AND MALHEUR COUNTIES TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES.

The radar

The Boise radar (KCBX), 131 km away, was scanning. The volume nearest the first event began at 00:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Malheur

When
June 12, 5:10 PM MST to 5:20 PM MST
Where
Malheur County, Westfall
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.983, -117.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516618.